MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; SOCKET, SHELL NEUTRAL RSP

ENCORE MEDICAL, L.P. RSP SHOULDER; SOCKET, SHELL NEUTRAL RSP
Model Number 508-00-000
Health Effect - Clinical Code No Information (3190)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon thought the socket had disengaged but was still intact when the patient was opened.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was believed to have socket shell which had dis-engaged.The in-vivo length of patient service for the implant was 1.8 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient was believed to have a socket shell which had dis-engaged but was found intact when the surgery was performed.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
SOCKET, SHELL NEUTRAL RSP
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6606719
Report Number1644408-2017-00430
Device Sequence Number16431370
Product Code KWS
UDI-Device Identifier00888912024600
UDI-Public(01)00888912024600
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number508-00-000
Device Catalogue Number508-00-000
Device Lot Number848C1952
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-032, LOT 855C1943
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR